I am 48 also. I had bc first in 1996 and then again last year. I too went into menopause in 1996. My onc and gyn both told me I needed to take Effexor or Prozac for the symptoms. I thought they were crazy but did some research. It appears that Effexor and Prozac are the main 2 antidepressants that help menopausal symptoms. I've taken both. Either one works well. I think the Effexor is a little better but I gained some weight. So, I went on Prozac and that worked pretty well. I am now back on Effexor and have not gained weight. On a strict diet - no sugar. You can expect weight gain usually during the chemo anyway. It's hard to believe that you can feel so badly and still gain weight but it happens. Don't be afraid to lean on you fiancee. That's all they (the men) can do to help us. I felt like I was probably bothering my husband especially after two times but all he cared about was helping me. Keep taking the Effexor, in a couple of weeks, the hot flashes and night sweats will begin to go away. You'll sleep a lot better. It's a hard road, I know, but take comfort in knowing that all of us on this board have been there and survived and we will help you in any way.
Saying prayers for you - let us know how you feel. DON"T GIVE UP!!!!!!!!!!!!!!!!!!!!!!
Jeremiah 29:11 - "For I know the plans I have for you," declares the Lord, "plans to prosper you and not to harm you, plans to give you hope and a future."
In regards to the peanut butter, now Skippy makes a Carb Option Peanut butter. No sugar and low carbs or no carbs, can't remember, but it tastes like peanut butter. I buy Wheat crackers with low sugar and low carbs and put the peanut butter on them and it's a nice treat.
Amen to the arm exercises - I waited a long time. Just finished last reconstruction - chemo finished 10 months and just started going to the Y for arm and leg exercises. Shouldn't have waited so long. Am sore but I can tell my range of motion is improving. I did try to keep halfway active during the time of treatment and recovery but not enough.
I agree. Take your meds - at least give it a month. If you don't notice a difference then gradually quit taking them. I can promise you that they helped me a lot and yes you can tell if I quit. I tried that but the hot flashes alone were enough to make me hurt someone, anyone. So, listen to the doc and try it.
Also, take care of yourself, rest and spend time with good friends. AND a Hot Fudge Sundae always helps!!! I'm telling you, chocolate is the best medicine.......
Sounds as though you are making some good decisions. I hope that you have a good time shopping with you dd today. Just one thing...remember that each person's body is different and reacts differently to drugs. It make take more than a week for you to notice any changes in the way that you feel from the antidepressant. So be patient. Give them some time.
I would give the Effexor a chance. It has worked for many of us with good results. If you are second guessing your onco, then I think you should sit down and have a good talk with him/her. Have your onco explain why this was prescriped to you, along w/ your other meds. If you have questions, get answers. The vit E didn't do anything for me. Each person's body is different and reacts differently to meds. Be patient if you decide to continue w/ the Effexor. It will take a couple of weeks to begin to do its job. Remember what your body has been through and all of the harsh drugs that it has in it.
thanks for the advise about radiology tx and vit E. I thought about it and decided to continue on the effexor and I am working on my attitude. I think its helping. I seem to have more energy now. Oh and I also bought some almonds and walnut for snacks to boost my energy. Things are starting to full into place for me now. I just can't help but feel I pass on hurtle only to find another one, but starting to understand I do have more control in my life then I thought and thats a good feeling.
I had my first visit with the radiologist yesterday. I will 33 treatments. They will start on 5th July. I get my mapping on 30th. He told me I could have the tatoo or ink markings. I am not sure which way to go any thoughts on this??? They gave me a prescription for radio-plex ( think that is the name of it) to put on after Tx to prevent burns. They said not to use ice packs afterwards may make me burn more. I still have alot of swelling in my axillary area from my lymphnodes being removed and its been almost 3 weeks. They removed 4 oz today. My radiologist says the treatments will not increase the swelling there and my nurse practioner says it can, so now I'm not sure which one to believe and hope the swelling goes down before I have my treatments. Getting tired again with Tx is kind of a bummer too!! needless to say I am alittle apprehensive about the treatments and the side effects and hoping I won't have bad burns and lymphoma ect....
I'm probably two states away the breast friends either way from North Dakota or IN, IL yes I am in GOD'S country huh!! lol. So glad I found you guys, being able to speak my piece here has helped me. Wish there were more breast friends here in Central US.
Well, I am very happy to say the swelling in my axillary area has finally gone down. I did my exercise and maintained my full range of motion to my arm.
Joyce, that was a very cute posting about the duck and very meaningful. Thanks I enjoyed it. Sorry you had such a hard time posting the other day I really don't know why that happened.
JuJu, sounds like we are close to the same schedule with treatment but was very surprise to hear you took 12 treatments of taxol? I only had 4 treatments of taxol and 4 treatments of A/C. How many radiation tx's will you have? I looked on the roll call to see if I could find out more about your dx and see how close we were to treatments but was unable to find it.
Jean, your advise about radiation tx was very helpful. I have thought about it and think I will have them use the ink instead of the tatooing. Not sure I want permanent markings on my chest, is there any reason later on I would regret not using the tatoo (that I am not aware of)? Not really looking forward to the tx's but know once I get them done, all my treatments will be over and hopefully I can look forward to being cancer free. Keep your fingers crossed for me!
I am getting fine hair back now but not much and its been a little over a month since my last treatment does anyone have any idea when the hair starts to come back? I enjoy reading the messages on this forum and have learned a lot already. There were so many good responses. Thanks..... Gonna jet ............skeeter1
Skeeter, I am 58 and I live in Alabama. I have a sister who had breast cancer 6 years ago. Still clear. I had a maternal aunt who died with breast cancer, a great aunt who died with ovarian cancer, her daughter, my 2nd cousin, had breast cancer at 36, and finally a third cousin, my age, died of breast cancer at 54. Spookie, huh? My doctor started me on Paxil for hot flashes and it really works, but I do not believe mine are as bad as yours.